MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750141
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the device from the reported event was discarded by the hospital, the investigation into this event is on-going.Following the conclusion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device discarded at hospital.
 
Event or Problem Description
As reported by nurse pro plus, an iv services company, picc placed at the (b)(6) medical center developed a "pin hole in the extension (tubing) causing leakage." the line was removed and another picc was placed the day after.The patient had an infection which was suspected to be the result of the hole in the extension tubing.The patient had the picc line in place for more than two months prior to the hole being discovered in the line.The patient was discharged and re-admitted twice prior to the hole in the line being noticed.The patient had originally been admitted for a gunshot wound and received numerous medications through the picc line both as an inpatient and as an outpatient.The used picc was discarded at the hospital.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 (b)(4) complaint report was reviewed for the bioflo picc product family and the failure mode, "oversleeve - extension tubing/hole fracture." no adverse trend was identified.The reported event is unable to be confirmed, nor can a root cause be determined as no sample was returned for evaluation.(b)(4) process controls for the bioflo picc include 100% visual inspection for damaged tubing, 100% guidewire insertion testing to verify lumen patency, followed by 100% leak testing.The directions for use supplied with the reported picc contains the cautions, " do not use sharp instruments near the extension tubes or catheter shaft," and "do not use scissors to remove the dressing, as this may possibly cut or damage the catheter." (b)(4).Device not returned to manufacturer.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6349664
Report Number1317056-2017-00016
Device Sequence Number1041773
Product Code LJS
UDI-Device IdentifierH965750141
UDI-PublicH965750141
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberH965750141
Device Lot Number5084885
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;